Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Closed timelike geodesics

Author: Gregory J. Galloway
Journal: Trans. Amer. Math. Soc. 285 (1984), 379-388
MSC: Primary 53C50; Secondary 53C22
MathSciNet review: 748844
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every stable free $ t$-homotopy class of closed timelike curves in a compact Lorentzian manifold contains a longest curve which must be a closed timelike geodesic. This result enables one to obtain a Lorentzian analogue of a classical theorem of Synge. A criterion for stability is presented, and a theorem of Tipler is derived as a special case of the result stated above.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C50, 53C22

Retrieve articles in all journals with MSC: 53C50, 53C22

Additional Information

PII: S 0002-9947(1984)0748844-6
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia